Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Tallahassee, FL
NWS Tallahassee, FL issued this special weather statement at Aug 16, 2021, 2:32 PM EDT for 4 counties in Georgia. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 16, 2021, 2:32 PM EDT (18:32 UTC)
- Expired
- Aug 16, 2021, 3:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Tallahassee, FL
- Hail
- 0.00 in
- Wind
- 40
Counties Dougherty County, GA, Lee County, GA, Turner County, GA, Worth County, GA
The radar
The Robins AFB radar (KJGX), 118 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 6.5 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 368 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 754 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
894
WWUS82 KTAE 161832
SPSTAE
Special Weather Statement
National Weather Service Tallahassee FL
232 PM EDT Mon Aug 16 2021
GAZ125>128-146-161930-
Worth GA-Colquitt GA-Lee GA-Dougherty GA-Turner GA-
232 PM EDT Mon Aug 16 2021
...Strong thunderstorms will impact portions of Dougherty, Turner,
Lee, north central Colquitt and Worth Counties through 330 PM EDT...
At 232 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Doerun to near Poulan to near
Pitts. Movement was northwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albany, Ashburn, Sylvester, Leesburg, Putney, Poulan, Doerun, East
Albany, Marine Corps Logistics Base, Turner City, Worth, Terrell,
Sycamore, Sumner, Warwick, Minton, Stocks, Radium Springs, Sylvester
Airport and Anderson City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for south central
and southwestern Georgia.
&&
LAT...LON 3185 8394 3184 8386 3182 8385 3183 8384
3180 8380 3180 8361 3185 8361 3185 8348
3183 8348 3155 8371 3125 8373 3133 8400
3144 8400 3144 8432 3179 8429 3179 8426
3182 8426 3191 8419 3191 8392
TIME...MOT...LOC 1832Z 116DEG 21KT 3135 8380 3158 8378 3188 8353
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this special weather statement went out at Aug 16, 2:32 PM EDT, 0 minutes earlier.
Area forecast discussion, Aug 16, 2:32 PM EDT, 0 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
232 PM EDT Mon Aug 16 2021
...IMPACTS FROM TROPICAL STORM FRED UNFOLDING WITH HEAVY RAIN,
ISOLATED TORNADOES, STRONG WINDS AND LIFE-THREATENING STORM SURGE
WILL CONTINUE INTO THE OVERNIGHT HOURS...
.NEAR TERM [Through Tuesday]...
Tropical Storm Fred is expected to make landfall this evening
near Panama City. The storm is moving north-northeast at about 10
mph and model guidance shows the possibility of Fred strengthening
a little before landfall.
The outer rain bands have begun to affect much of the CWA with
heavy rainfall and gusty winds, some of tropical storm force (40
mph or greater). As Fred nears landfall later this evening, the
potential for strong sustained tropical storm force winds (58 mph
or greater) will near the coastline. Near the center and east of
the storm, hurricane force gusts (74 mph or greater) could be
possible at the time of landfall. Sustained tropical storm force
winds are not forecast for the inland regions but, could be a
possibility as the storm continues to strengthen.
There is a Tornado Watch in effect until 8pm EDT for the Tri-
State region. As the storm moves over land, the low-level shear
will increase which will allow the potential for tornadoes this
afternoon and evening.
PoPs for today are high in the upper 90s for the Florida
Panhandle and upper 80s for our Alabama and Georgia counties
through this evening and Tropical Storm Fred moves inland. Rain
will remain in the forecast for tomorrow as Fred continues inland
as models indicate trailing rain bands behind the circulation.
But, coverage will decrease through the day. A Flash Flood Watch
is in effect until Tuesday afternoon.
Temperatures today will be below average in the low 80s due to
cloud cover and rain from Tropical Storm Fred. Tonight, the
temperatures will be in the mid 70s. Highs tomorrow will be able
to reach the mid to upper 80s as the a weakened Fred will be
moving north out of the CWA through the morning.
.SHORT TERM [Tuesday Night Through Wednesday Night]...
At this time, Fred is forecast to be a Post-Tropical Depression
in Northern Georgia. The heavy rain and wind threats will have
ceased but, rain remains in the forecast. Surface and upper level
ridging will build in from the northeast pulling in deep moist
south to southwest flow on the western edge of the High. Above
seasonal chances for afternoon convection with 60-70% PoPs.
Temperatures on Wednesday will start in mid 70s and are expected
to warm to the upper 80s to low 90s.
.LONG TERM [Thursday Through Monday]...
An upper level ridge will build over the southeast U.S. through
the weekend into early next week. There may be a couple shortwaves
that pass through the area late this week into early next week.
However, this does not alter our forecast much. Daily scattered
showers and storms (40-60% PoPs) will be possible each afternoon
and evening across the area, which is typical for this time of
year.
The other story will be the building heat this weekend. High
temperatures will climb into the middle 90s areawide both Saturday
and Sunday. Combined with dew points in the middle to upper 70s,
heat index values may approach advisory criteria (up to 110 in
spots). Low temperatures will remain in the 70s.
&&
.AVIATION...
[Through 18Z Tuesday]
TS Fred is making its way towards the northern Gulf coast and
will make landfall this afternoon. Winds will increase through the
afternoon as well as rainshowers, MVFR to possibly IFR
conditions, and possibly a few thunderstorms in SW Georgia and the
Florida Big Bend. Flight conditions will be degraded through much
of the evening until Fred passes by and to the north. There may
be some MVFR cigs behind it for a little bit but the winds will
decrease gradually. Conditions do improve heading into Tuesday
morning.
&&
.MARINE...
Tropical Storm Warnings are in effect. Very strong winds and high
seas will cause hazardous boating conditions today and continue
through Tuesday. Boating conditions will begin to improve on
Wednesday.
&&
.FIRE WEATHER...
Tropical Storm Fred will exit the region Tuesday morning with
winds decreasing in its wake. Scattered to numerous showers and
storms will remain possible through this week. Outside of high
dispersions in the Florida Big Bend and southwest Georgia, the wet
conditions will keep fire weather concerns low.
&&
.HYDROLOGY...
Flood Warnings continue for the following rivers: Steinhatchee
(US- 19) and Suwannee - Rock Bluff/Manatee Springs. Branford bares
watching over the next couple days as forecasts show borderline
minor flood stage by Monday morning. Additional rises are possible
from tropical rains.
The main hydro concerns through early this week are from Tropical
Storm Fred. Rainfall amounts for the eastern panhandle are
expected to range from 4-8" (up to 12" possible) mainly over the
Florida Panhandle coast. Rainfall amounts of 3-5 inches are
expected across southeast Alabama and southwest Georgia. A Flash
Flood watch is in effect for those areas through Tuesday evening.
These values are track dependent and subject to change.
A Storm Surge Warning is in effect for Coastal Franklin, Wakulla,
Jefferson, and Taylor counties where 3-5 feet of surge is
possible. Dixie County is also in a Storm Surge Warning but for
2-4 feet.
A Coastal Flood Advisory is in effect for Walton and Bay counties
through Tuesday afternoon.
A wet pattern appears to stay in place after Fred's departure,
with above-average rain chances at least through mid-week.
&&
.SPOTTER INFORMATION STATEMENT...
Spotter activation is requested. Spotters should safely report
significant weather conditions and/or damage (while following all
local, state, and CDC guidelines) by calling the office or tweeting
us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 76 87 76 90 75 / 90 60 30 60 10
Panama City 77 87 78 89 78 / 90 40 30 60 10
Dothan 72 85 74 88 74 / 90 50 20 70 10
Albany 74 86 74 89 75 / 80 60 30 70 10
Valdosta 74 86 74 90 75 / 70 70 20 60 10
Cross City 76 86 77 88 76 / 60 60 30 60 20
Apalachicola 79 85 79 86 78 / 90 50 30 50 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Storm Surge Warning for Coastal Dixie-Coastal Franklin-Coastal
Jefferson-Coastal Taylor-Coastal Wakulla.
Flash Flood Watch through Tuesday afternoon for Calhoun-Central
Walton-Coastal Bay-Coastal Franklin-Coastal Gulf-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Franklin-Inland
Gulf-Inland Wakulla-Jackson-Leon-Liberty-North Walton-South
Walton-Washington.
Tropical Storm Warning for Calhoun-Central Walton-Coastal Bay-
Coastal Franklin-Coastal Gulf-Coastal Jefferson-Coastal
Taylor-Coastal Wakulla-Gadsden-Holmes-Inland Bay-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Leon-Liberty-North Walton-South Walton-
Washington.
High Rip Current Risk through Wednesday evening for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
Coastal Flood Advisory until 2 PM EDT /1 PM CDT/ Tuesday for
Coastal Bay-Coastal Gulf-South Walton.
High Surf Warning until 8 PM EDT /7 PM CDT/ Tuesday for Coastal
Bay-Coastal Franklin-Coastal Gulf-South Walton.
GA...Flash Flood Watch through Tuesday afternoon for Baker-Calhoun-
Clay-Decatur-Dougherty-Early-Grady-Lee-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell.
Tropical Storm Warning for Baker-Calhoun-Clay-Decatur-Early-
Grady-Miller-Mitchell-Quitman-Randolph-Seminole.
AL...Flash Flood Watch through Tuesday afternoon for Coffee-Dale-
Geneva-Henry-Houston.
Tropical Storm Warning for Coffee-Dale-Geneva-Henry-Houston.
GM...Tropical Storm Warning for Apalachee Bay or Coastal Waters From
Keaton Beach to Ochlockonee River FL out to 20 Nm-Coastal
Waters From Ochlockonee River to Apalachicola Fl out to 20
Nm-Coastal waters from Suwannee River to Keaton Beach FL
out 20 NM-Coastal waters from Mexico Beach to Apalachicola
FL out 20 NM-Coastal waters from Mexico Beach to Okaloosa
Walton County Line FL out 20 NM-Waters from Suwannee River
to Apalachicola FL from 20 to 60 NM-Waters from
Apalachicola to Mexico Beach FL from 20 to 60 NM-Waters
from Mexico Beach to Okaloosa Walton County Line FL from 20
to 60 NM.
&&
NEAR TERM...Montgomery
SHORT TERM...Montgomery
LONG TERM...Young
AVIATION...Scholl
MARINE...Montgomery
FIRE WEATHER...Young
HYDROLOGY...MontgomeryIn the hours before
Local storm report, Aug 16, 2:14 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
214 PM EDT MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0159 PM NON-TSTM WND GST SAINT GEORGE ISLAND 29.67N 84.86W
08/16/2021 M48 MPH FRANKLIN FL MESONET
MESONET STATION XSTG ST. GEORGE ISLAND
REPORTED A WIND GUST OF 48 MPH.
&&
RHLocal storm report, Aug 16, 2:15 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
215 PM EDT MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM NON-TSTM WND GST 1 E SAINT ANDREWS STATE 30.13N 85.72W
08/16/2021 M46 MPH GMZ750 FL MESONET
MESONET STATION XSTA ST. ANDREW BAY REPORTED
A WIND GUST OF 46 MPH.
&&
RHLocal storm report, Aug 16, 2:21 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
221 PM EDT MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0221 PM NON-TSTM WND GST 2 NW SAINT GEORGE ISLAN 29.69N 84.89W
08/16/2021 M59 MPH GMZ755 FL PUBLIC
ST GEORGE ISLAND BRIDGE REPORTED A WIND GUST
OF 59 MPH.
&&
RHLocal storm report, Aug 16, 2:23 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
223 PM EDT MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM TROPICAL STORM 2 NE ROYAL BLUFF 29.81N 84.73W
08/16/2021 FRANKLIN FL TRAINED SPOTTER
SPOTTER REPORTS ROOF DAMAGE 2 MILES NE OF
ROYAL BLUFF.
&&
RHLocal storm report, Aug 16, 2:26 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
226 PM EDT MON AUG 16 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM NON-TSTM WND GST 2 NE ROYAL BLUFF 29.81N 84.73W
08/16/2021 M61 MPH FRANKLIN FL MESONET
BALD POINT MESONET REPORTED A GUST OF 61
MPH.
&&
RHSpecial weather statement, Aug 16, 2:32 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
232 PM EDT Mon Aug 16 2021
GAZ125>128-146-161930-
Worth GA-Colquitt GA-Lee GA-Dougherty GA-Turner GA-
232 PM EDT Mon Aug 16 2021
...Strong thunderstorms will impact portions of Dougherty, Turner,
Lee, north central Colquitt and Worth Counties through 330 PM EDT...
At 232 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles east of Doerun to near Poulan to near
Pitts. Movement was northwest at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Albany, Ashburn, Sylvester, Leesburg, Putney, Poulan, Doerun, East
Albany, Marine Corps Logistics Base, Turner City, Worth, Terrell,
Sycamore, Sumner, Warwick, Minton, Stocks, Radium Springs, Sylvester
Airport and Anderson City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 800 PM EDT for south central
and southwestern Georgia.
&&
LAT...LON 3185 8394 3184 8386 3182 8385 3183 8384
3180 8380 3180 8361 3185 8361 3185 8348
3183 8348 3155 8371 3125 8373 3133 8400
3144 8400 3144 8432 3179 8429 3179 8426
3182 8426 3191 8419 3191 8392
TIME...MOT...LOC 1832Z 116DEG 21KT 3135 8380 3158 8378 3188 8353
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 9:42 AM EDT | Special Marine Warning | TAE | 48 min | |
| Aug 16, 10:27 AM EDT | Special Marine Warning | TAE | 63 min | |
| Aug 16, 11:01 AM EDT | River Flood Warning | TAE | Calhoun | 23 hr |
| Aug 16, 12:08 PM EDT | Special Marine Warning | TAE | 97 min | |
| Aug 16, 12:13 PM EDT | Areal Flood Advisory | TAE | Franklin, Liberty, Wakulla | 4 hr |
| Aug 16, 12:24 PM EDT | Areal Flood Advisory | TAE | Franklin, Gulf | 4 hr |
| Aug 16, 3:19 PM EDT | Flash Flood Warning | TAE | Bay, Calhoun, Gulf, Washington | 6 hr |
| Aug 16, 3:20 PM EDT | Special Marine Warning | TAE | 43 min | |
| Aug 16, 4:44 PM EDT | Special Marine Warning | TAE | 46 min | |
| Aug 16, 4:51 PM EDT | Flash Flood Warning | TAE | Calhoun, Gulf, Jackson, Liberty, Washington | 6 hr |
| Aug 16, 5:01 PM EDT | Special Weather Statement | TAE | Madison | 44 min |
| Aug 16, 5:17 PM EDT | Areal Flood Advisory | TAE | Holmes, Walton, Washington | 4 hr |
| Aug 16, 5:18 PM EDT | Special Marine Warning | TAE | 87 min | |
| Aug 16, 5:47 PM EDT | Flash Flood Warning | TAE | Holmes, Washington | 5 hr |
| Aug 16, 6:19 PM EDT | Flash Flood Warning | TAE | Holmes, Jackson, Washington | 6 hr |
| Aug 16, 1:12 PM EDT | Special Weather Statement | TAE | Ben Hill, Berrien, Irwin, Tift | 48 min |
| Aug 16, 1:56 PM EDT | Special Weather Statement | TAE | Ben Hill, Tift, Turner, Worth | 34 min |
| Aug 16, 6:33 PM EDT | Areal Flood Advisory | TAE | Baker, Decatur, Early, Grady, Miller, Mitchell and 1 more | 4 hr |
| Aug 16, 7:19 PM EDT | Areal Flood Advisory | TAE | Early | 4 hr |
| Aug 16, 7:52 PM EDT | Flash Flood Warning | TAE | Dale, Geneva, Henry, Houston | 4 hr |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.